1. Diannie

    Diannie Registered User

    Jun 2, 2015
    170
    My husband has been taking Donepezil for 3 years, 5mg increasing to 10mg per day. They suited him very well. However he has started to decline in the last few weeks with his short term and long term memory now at nil and increasing confusion. We saw the Consultant last week who decided to change medication to Rivastigmene as OH had begun having more frequent bowel movements each day and occasionally not making it to the loo in time, and he felt it could be a side effect. My question is whether anyone on TP has experience with Rivastigmene as it appears Donepezil seems to be the more common one of the drugs used and I wondered if there is much difference between them.
     
  2. pamann

    pamann Registered User

    Oct 28, 2013
    2,635
    Kent
    Hello Diannie, my husband was on Donepezil for 4yrs, Dr, has stopped it now as he feels it is not working anymore, he is still taking Memantine, when he first started taking them he did have frequent bowel movements, it did settled down after a couple of weeks, sorry l have no knowledge of the one your husband is on, l expect they are all much the same. Tell your Dr. If it continues.
     
  3. Lawson58

    Lawson58 Registered User

    Hi Dianne,

    OH was started on Donepezil initially but as he was having some side effects, the geriatrician switched him over to rivastigmine patches. He has been taking it for quite some time and I think that he responded better to that than the Donepezil, being calmer and less confused. In the last few months he has been slipping but I wouldn't have expected otherwise.
     
  4. Vitesse

    Vitesse Registered User

    Oct 26, 2016
    5
    My husband has been taking Rivastigmine since last January and seems to be getting on well. He was first prescribed another medication in November last year, but he kept getting bad leg cramp every night, so the consultant changed him to Rivastigmine. He seems to be quite stable, thankfully.
     
  5. LadyA

    LadyA Registered User

    Oct 19, 2009
    13,529
    Ireland
    My late husband was on rivastigmine patches for about four years. He seemed to get on well with it. It wasn't, at the stage he was at, going to have any affect on his cognitive decline - he was already too far along in the illness for any medication to hope to slow that. The consultant prescribed the rivastigmine because he said it has a side affect of calming anxiety and agitation.
     
  6. Daddygee

    Daddygee Registered User

    Jan 12, 2015
    20
    West Sussex
    Rivastigmine

    My wife has been on Rivastigmine for 5 years and it has suited her.It is a difficult drug to start using there are some nasty side effects but they were short lived.
     
  7. Diannie

    Diannie Registered User

    Jun 2, 2015
    170
    Thank you everyone for your replies. I appreciate your info and hopefully they suit.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.